Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 8, 2021, 12:21 PM EDT for Pike County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 12:21 PM EDT (16:21 UTC)
- Expired
- Jun 8, 2021, 1:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
County Pike County, PA
The radar
The Binghamton radar (KBGM), 131 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
502
WWUS81 KBGM 081621
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
1221 PM EDT Tue Jun 8 2021
NYZ062-PAZ040-048-072-081700-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-Pike PA-
1221 PM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN SULLIVAN...SOUTHEASTERN
WAYNE AND PIKE COUNTIES UNTIL 100 PM EDT...
At 1220 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Paupack, or 11 miles south of Honesdale, moving
east-northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bushkill, Monticello, Lackawaxen, Blooming Grove, Honesdale, Bethel,
Paupack, South Fallsburg, Shohola and Matamoras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4150 7449 4149 7476 4143 7476 4143 7473
4140 7474 4136 7469 4132 7479 4116 7490
4109 7500 4108 7503 4114 7508 4115 7515
4125 7513 4124 7533 4158 7528 4167 7506
4171 7478 4168 7446 4164 7439 4161 7438
TIME...MOT...LOC 1620Z 261DEG 20KT 4141 7519
$$
MJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 10:27 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 8, 10:27 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 1027 AM EDT Tue Jun 8 2021 .SYNOPSIS... The warm and humid summer-like weather will continue today with scattered showers and thunderstorms across much of central NY and northeast PA. Some of these storms could produce gusty winds and brief heavy rain which could lead to isolated minor flooding issues. Temperatures and humidity will drop into the end of the week, but chance of showers and storms persist. && .NEAR TERM /THROUGH WEDNESDAY/... 1020 am update... Made some adjustments to PoP based on the latest RADAR. Latest CAMs showing a brief lull in shower and thunderstorm activity for a few hours and then have them picking up again early this afternoon, so captured this trend with latest update. Dew point temperatures are in the upper 60s to low 70s across the region and any breaks of sunshine/heating will make for steep low level lapse rates this afternoon. PWATs will be in the 1.75" to 2" range this afternoon and evening, so any storms that develop will contain torrential rainfall with over 2"/hr rainfall rates. 612 am update... Some adjustments to the near term forecast this morning to account for a blossoming area of convection over the Finger Lakes. A weak mid level convergence layer along with pooling elevated instability has led to rapidly developing thunderstorms rooted above a weak surface inversion. There is also a weak amount of moisture flux, which may be helping to back build some of the convection to the south a bit...and also allow for slightly higher rainfall rates than previously thought. NY Mesonet station at Scipio Center recorded 0.8 inch in 1 hour. There does appear to be an eastward component to the storms, which may help mitigate the threat for flooding, but if these rates keep up in isolated locations, excessive runoff could lead to some flooding issues. A Flood Advisory is in effect until 8 am. 335 am update... Main concerns in the near term remain focused around the showers and thunderstorms expected to move in this morning, relatively isolated, and then expand in coverage and intensity this afternoon, then tapering to showers tonight before another resurgence of showers and weak storms on Wednesday. The primary focus today will be the threat of gusty winds and heavy rain which may lead to some isolated flash flooding. Atmosphere continues to be defined by an overreaching sub- tropical high off the East Coast, which is acting in tandem with an upper low over the mid MS Valley to pump a broad area of rich moisture into the Northeast. Surface temperatures in the 80s and dew points in the 60s close to 70, and steep/moist lapse rates will lead to another unstable air mass today. The difference today that will act to enhance the threat of showers and storms is the addition of a weak short wave that will ride to the east across the GL into nrn New England this afternoon. The added upper level support should prove positive for the generation of more widespread showers and storms, and potentially act to deepen the updrafts and produce slightly more intense or longer-lasting storms. Storms that do form may be capable of tapping into this deep moisture and therefore generate greater rainfall rates than yesterday. Storm motion will be slow and to the east. Will need to keep an eye on slow- moving storms that track over the same area or in locations that saw rain yesterday. The other concern today will be the potential for downburst winds with some of the stronger/deeper storms. As the rain cooled air within the storms falls, negative buoyancy is generated, and if there is enough acceleration of this very moist air to the ground, there could be outflow winds from a couple of these storms that may reach up to 40 mph. Widespread severe weather is not expected, but sometimes several days of heat and humidity tend to build up an enhanced convective potential. Keep an eye on the weather if outdoor activities are planned today. Tonight, a weak w/nwly flow will develop behind the departing s/w and may still be able to generate persistent/scattered rain showers through the overnight hours. If enough cooling occurs tonight in some spots, there could be some patchy fog around. Otherwise, it should remain fairly mild and mostly cloudy tonight with some isolated showers and possibly a few weak lingering storms. Wednesday will likely be similar to Monday with continued heat and humidity...leading to an unstable afternoon air mass, but with limited upper level forcing for support. Will also start to see at least a little push of drier air from the north...which may be just enough to keep the showers and storms focused south of the Finger Lakes. Convection on Wed will once again be scattered and have at least some slow movement to the e/se. Temperatures will warm into the 80s for much of the region with dew points in the mid to upper 60s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... A frontal boundary is likely to setup over or just south of the region Thursday. Some relative drying (PW values falling from 1.8 inches to around 1.5 inches) is expected to work from north to south. However, enough moisture and lift looks present for additional isolated to scattered showers and thunderstorms in the afternoon and evening hours. This front continues to shift slightly further southward allowing for decreasing moisture and a brief break in precipitation chances. Shear is modeled to be very weak so main concern is with heavy downpours once again. Precipitation will once again play a role in how warm temperatures get. Areas that are mainly precipitation free should get into the 80's Thursday afternoon with muggy morning lows in the 60's. Any afternoon precipitation would lower daytime highs. && .LONG TERM /FRIDAY THROUGH MONDAY/... A mid-level trough and shortwave is them modeled to work into the region Friday. Moisture will still be around so enough lift looks present for some scattered showers and thunderstorms centered in the afternoon and evening hours once again. A slightly cooler airmass should advect in as well keeping highs in the 70's for most of the region. Our forecast is a touch warmer than blended model guidance. However, some light easterly flow in NE PA and the western Catskills may result in a stratus deck keeping temperatures a bit cooler. Something to watch as we get closer. Low temperatures Wednesday and Thursday nights should be in the 50's and 60's. The mid-level trough heads east of the region Saturday with the lack of a lifting mechanism limiting the chance of any showers or thunderstorms till later Sunday into Monday with the next cold front. The flow overall continues to look light, perhaps light easterly winds Saturday before return southwesterly winds on Sunday. Highs still likely in the 70's with lows in the 50's Saturday through Monday. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Showers and thunderstorms have filled in across wrn and portions of central NY early this morning and will continue to filter to the east with maybe a brief reprieve this morning before more convection develops between 15-18Z. These showers into the afternoon will likely have embedded thunderstorms. Some terminals could see brief flight restrictions in passing cells which produce heavier rainfall. After the convection moves out, much of central NY will be within a moist nwly flow with isolated rain showers through about 06Z. A slightly more stable air mass advects in with MVFR vsbys and fuel alternate req/MVFR cigs likely after 06Z tonight. Winds will remain light and variable during the next 24 hours. Outlook... Wednesday...Scattered showers and storms in the afternoon. Flight restrictions likely. Thursday through Friday...Chance of SHRA/TSRA. Minor flight restrictions possible. Saturday...Low chance for a shower, but mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...BJT/MPK SHORT TERM...MWG LONG TERM...MWG AVIATION...BTL/BJT
Hazardous weather outlook, Jun 8, 3:41 AM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 341 AM EDT Tue Jun 8 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-090745- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 341 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms today may be capable of producing heavy rain which may lead to minor flooding issues, especially if training over the same area or over locations that received rain yesterday. A few of the storms may also be capable of producing gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jun 8, 10:43 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1043 AM EDT Tue Jun 8 2021
PAZ043-044-081515-
Wyoming-Lackawanna-
1043 AM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LACKAWANNA AND
SOUTHEASTERN WYOMING COUNTIES...
At 1042 AM EDT, a strong thunderstorm was located over Falls, or 7
miles southeast of Tunkhannock, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Scranton, Falls, Taylor, Clarks Summit, Clarks Green, Glenburn,
Dalton, Waverly, West Scranton and Lake Winola.
LAT...LON 4149 7593 4156 7569 4141 7568 4140 7583
4142 7583 4141 7591 4141 7592
TIME...MOT...LOC 1442Z 265DEG 10KT 4145 7587
KistnerSpecial weather statement, Jun 8, 11:07 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1107 AM EDT Tue Jun 8 2021
PAZ043-044-047-072-081545-
Southern Wayne PA-Wyoming PA-Luzerne PA-Lackawanna PA-
1107 AM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...LACKAWANNA...SOUTHWESTERN
WAYNE...NORTHEASTERN LUZERNE AND SOUTHEASTERN WYOMING COUNTIES UNTIL
1145 AM EDT...
At 1106 AM EDT, Doppler radar was tracking a strong thunderstorm over
Dickson City, or near Scranton, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scranton, Falls, Dunmore, Carbondale, Old Forge, Pittston, Archbald,
Blakely, Taylor and Dickson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4133 7589 4144 7595 4154 7587 4159 7528
4137 7527 4137 7533 4138 7534 4137 7535
4135 7534 4134 7535 4134 7532 4132 7531
TIME...MOT...LOC 1506Z 268DEG 25KT 4145 7568
MJMLocal storm report, Jun 8, 11:27 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1127 AM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM LIGHTNING 1 ENE WEST SCRANTON 41.42N 75.67W
06/08/2021 LACKAWANNA PA 911 CALL CENTER
ANIMAL HOSPITAL HIT BY LIGHTNING.
&&
JTCLocal storm report, Jun 8, 11:30 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1130 AM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG HARFORD 41.78N 75.70W
06/08/2021 SUSQUEHANNA PA 911 CALL CENTER
TREES DOWN ON POWERLINES.
&&
JTCSpecial weather statement, Jun 8, 11:46 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1146 AM EDT Tue Jun 8 2021
NYZ062-PAZ040-044-048-072-081630-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-Lackawanna PA-
Pike PA-
1146 AM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN SULLIVAN...
SOUTHEASTERN LACKAWANNA...WAYNE AND PIKE COUNTIES UNTIL 1230 PM
EDT...
At 1145 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms centered over Blooming Grove, or 16 miles south of
Honesdale, moving east-northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dunmore, Archbald, Blakely, Dickson City, Olyphant, Lackawaxen,
Blooming Grove, Jessup, Honesdale and Throop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4132 7479 4125 7513 4122 7552 4124 7558
4146 7563 4182 7515 4159 7475 4150 7472
4149 7476 4144 7476 4136 7469
TIME...MOT...LOC 1545Z 251DEG 19KT 4135 7516
MJMSpecial weather statement, Jun 8, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1221 PM EDT Tue Jun 8 2021
NYZ062-PAZ040-048-072-081700-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-Pike PA-
1221 PM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN SULLIVAN...SOUTHEASTERN
WAYNE AND PIKE COUNTIES UNTIL 100 PM EDT...
At 1220 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Paupack, or 11 miles south of Honesdale, moving
east-northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bushkill, Monticello, Lackawaxen, Blooming Grove, Honesdale, Bethel,
Paupack, South Fallsburg, Shohola and Matamoras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4150 7449 4149 7476 4143 7476 4143 7473
4140 7474 4136 7469 4132 7479 4116 7490
4109 7500 4108 7503 4114 7508 4115 7515
4125 7513 4124 7533 4158 7528 4167 7506
4171 7478 4168 7446 4164 7439 4161 7438
TIME...MOT...LOC 1620Z 261DEG 20KT 4141 7519
MJMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:09 AM EDT | Areal Flood Advisory | BGM | Cayuga, Onondaga, Schuyler, Seneca | 96 min |
| Jun 8, 6:43 AM EDT | Areal Flood Advisory | BGM | Cayuga, Tompkins | 2 hr |
| Jun 8, 4:22 PM EDT | Special Weather Statement | BGM | Delaware | 38 min |
| Jun 8, 4:34 PM EDT | Special Weather Statement | BGM | Otsego | 41 min |
| Jun 8, 4:52 PM EDT | Flash Flood Warning | BGM | Chenango, Otsego | 3 hr |
| Jun 8, 5:17 PM EDT | Special Weather Statement | BGM | Otsego | 43 min |
| Jun 8, 5:27 PM EDT | Special Weather Statement | BGM | Broome | 48 min |
| Jun 8, 5:34 PM EDT | Areal Flood Advisory | BGM | Broome, Delaware | 116 min |
| Jun 8, 5:41 PM EDT | Special Weather Statement | BGM | Schoharie | 34 min |
| Jun 8, 5:47 PM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 8, 5:53 PM EDT | Flash Flood Warning | BGM | Broome, Delaware | 63 min |
| Jun 8, 6:21 PM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 8, 7:03 PM EDT | Special Weather Statement | BGM | Cayuga | 42 min |
| Jun 8, 7:42 PM EDT | Special Weather Statement | BGM | Cayuga | 48 min |
| Jun 8, 7:59 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 3 hr |
| Jun 8, 10:39 AM EDT | Special Weather Statement | BGM | Susquehanna | 36 min |
| Jun 8, 10:43 AM EDT | Special Weather Statement | BGM | Lackawanna | 32 min |
| Jun 8, 10:56 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Wyoming | 2 hr |
| Jun 8, 11:07 AM EDT | Special Weather Statement | BGM | Lackawanna | 38 min |
| Jun 8, 11:27 AM EDT | Flash Flood Warning | BGM | Lackawanna, Wayne | 3 hr |
| Jun 8, 11:35 AM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Wyoming | 4 hr |
| Jun 8, 11:41 AM EDT | Flash Flood Warning | BGM | Pike | 3 hr |
| Jun 8, 11:46 AM EDT | Special Weather Statement | BGM | Lackawanna, Pike, Wayne | 44 min |
| Jun 8, 12:47 PM EDT | Areal Flood Advisory | BGM | Luzerne | 118 min |
| Jun 8, 2:32 PM EDT | Flash Flood Warning | BGM | Luzerne | 86 min |
| Jun 8, 5:00 PM EDT | Special Weather Statement | BGM | Wayne | 45 min |
| Jun 8, 6:35 PM EDT | Areal Flood Advisory | BGM | Wyoming | 115 min |
| Jun 8, 6:38 PM EDT | Special Weather Statement | BGM | Susquehanna | 52 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.